Alert archive / Indiana / Wind Advisories in 2022
Wind Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Jan 4, 2022, 2:48 PM EST for 24 counties in Indiana. It took effect at Jan 5, 2022, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 2:48 PM EST (19:48 UTC)
- In effect from
- Jan 5, 2022, 4:00 AM EST
- Expired
- Jan 5, 2022, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
All 24 counties
Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WWUS73 KIND 041948 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 248 PM EST Tue Jan 4 2022 INZ021-028>031-035>049-054>057-050400- /O.NEW.KIND.WI.Y.0001.220105T0900Z-220105T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 248 PM EST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 4 AM to 1 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Secure any outdoor items that may be easily blown about and damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind Puma
3 follow-up statements
181 WWUS73 KIND 050235 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 935 PM EST Tue Jan 4 2022 INZ021-028>031-035>049-054>057-051045- /O.CON.KIND.WI.Y.0001.220105T0900Z-220105T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 935 PM EST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 4 AM to 1 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Secure any outdoor items that may be easily blown about and damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
596 WWUS73 KIND 050820 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED National Weather Service Indianapolis IN 320 AM EST Wed Jan 5 2022 INZ021-028>031-035>049-054>057-052300- /O.EXT.KIND.WI.Y.0001.220105T0900Z-220105T2300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 320 AM EST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
639 WWUS73 KIND 051440 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 940 AM EST Wed Jan 5 2022 INZ021-028>031-035>049-054>057-052245- /O.CON.KIND.WI.Y.0001.000000T0000Z-220105T2300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 940 AM EST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:31 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Jan 4, 11:31 AM EST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1131 AM EST Tue Jan 4 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 938 AM EST Tue Jan 4 2022 Surface analysis late this morning shows strong high pressure across the mid Atlantic States...stretching its influence west into IN/KY/TN. Deep low pressure was found over SD. This was setting up a significant pressure gradient across MO and IL. Southerly surface flow remained in place across Indiana. GOES16 shows mainly clear skies across the forecast area...although there was a thin band of cirrus pushing across the forecast area. Forecast remains in good shape this afternoon. Warm air advection remains in play this afternoon. Forecast soundings continue to show a steep inversion in place within the lower levels. This will lead to mostly clear skies and a lack of CU. Again ongoing forecast handles this well. && .Short Term...(Today through Wednesday) Issued at 257 AM EST Tue Jan 4 2022 Quick Overview: --Windy conditions later today and tonight. Gusts 30-40 mph. --Wind chills around zero for roughly the northern half of the state Wednesday night. --Snow amounts are still uncertain but the most likely scenario is around 1-1.5 inches across far southern portions of the area tapering to less than one half inch for I-70/Indianapolis. Meteorological Analysis: Strengthening southwesterly flow in response to the next shortwave trough will result in temperatures being around 10 degrees warmer today compared to yesterday. Mass response to this shortwave is fairly significant, with a ~990-mb surface low crossing the Great Lakes. Modest mixing and momentum transfer will result in gusts around 30-35 mph by late in the day, and as pressure gradient peaks overnight an increase in speeds may occur, possibly with gusts over 40 mph especially across northern portions of central Indiana. Winds will gradually decrease Wednesday into Wednesday night in the wake of the first shortwave, and when coupled with cold advection and trajectories across snow cover, could yield wind chill values around zero for northern portions of the area Wednesday night. The next shortwave trough will be more amplified with stronger ascent overspreading the area during the day Thursday. Deeper moisture will be displaced to the south across Kentucky and West Virgina and this will be where the highest probabilities and amounts of snow will be. Nevertheless, Indiana will be on the northern end of sufficient albeit meager moisture for some snow, particularly across the southern portion of the state. Deterministic and ensemble guidance spread has narrowed some with slightly lower amounts in the ECMWF/EPS and slightly higher amounts in the GFS/GEFS. As of now, both EPS and GEFS mean >3" probabilities match better than previous runs and are quite low. Thus, confidence is increasing in generally light amounts that are confined spatially, but still some uncertainty remains and further trends will likely require additional refinements to amounts. Conceptually, northern periphery snow events can offer ratios that are higher than climatology due to (1) a more high-centered warm nose/omega maxima that can fall within the dendritic growth zone yielding larger dendrites, and (2) colder profiles in the lower troposphere limiting riming potential. Looking at forecast soundings and blended model guidance, we expect 12:1 to 15:1 ratios during the peak of the event. So, despite marginal moisture this is one of the main factors that could help drive amounts closer to around an inch to an inch in a half near Jackson and Jennings counties, tapering to around a half inch closer to I-70/Indianapolis. && .Long Term...(Wednesday night through Monday) Issued at 257 AM EST Tue Jan 4 2022 Thursday Night Through Saturday. There may be a few lingering snow showers during the early portions of Thursday night as the shortwave that is expected to bring snow to the area Thursday continues to move further to the east. In its wake, temperatures will plummet as strong CAA aloft and at the surface bring the coolest air of the season thus far with lows in the single digits across central Indiana. This combined with the northwesterly winds of 10-15 mph will create periods where wind chills drop below zero and perhaps as low as -10 at times. The cold temperatures will continue through the day with highs in the upper teens to near 20 with wind chills maxing out in the single digits. Thankfully the northwesterly CAA will brief with southerly flow returning late Friday into Friday night. Quiet weather is expected for Saturday with southerly flow allowing for temperatures to rise to near 40 across the area. Saturday Night through Monday. Chances for precipitation return late Saturday night into Sunday as a broad upper level trough pushes through southern Canada with a surface front extending southwards towards Texas. Ahead of the front, southerly Gulf air will push into central Indiana with PWAT values of around an inch by Sunday. The boundary layer currently looks warm enough for rain to be the primary precipitation type, but as CAA arrives in the aftermath of the frontal passage, mixed precipitation is possible. Will continue to monitor this in the upcoming days as the p-type will be heavily dependent on the timing of the frontal passage and the strength of the WAA ahead of the front. && .Aviation...(18Z TAF Issuance) Issued at 1131 AM EST Tue Jan 4 2022 IMPACTS: * Brief IFR Conditions possible early this afternoon at HUF. * Mainly VFR conditions expected the next 18 hours. * LLWS will be expected tonight due to speed. DISCUSSION: GOES16 shows a thin band of IFR Cigs through the Wabash Valley...impacting HUF. THis thin area of clouds is expected to diminish as mixing and heating continues this afternoon. Cirrus ahead of the next system will increase today and tonight. The strong pressure gradient in place over IL and MO will also advect across Indiana late this afternoon. This will cause gusts to 20-30 knts this afternoon and evening. A strong 60 knt LLJ is expected to push across Central Indiana tonight. Thus have included the mention of LLWS in all TAF groups...as mentioned for speed. After 12Z on Wednesday...models continue to show lower level saturation that could lead to some MVFR Cigs on Wednesday morning. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...Puma Short Term...BRB Long Term...White Aviation...Puma
Hazardous weather outlook, Jan 4, 3:13 AM EST, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 313 AM EST Tue Jan 4 2022 INZ021-028>031-035>049-051>057-060>065-067>072-050815- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 313 AM EST Tue Jan 4 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Sub-zero wind chills are possible on Wednesday night and likely on Thursday night. Accumulating snow is possible Thursday and Thursday night especially across southern Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 11:07 AM EST | River Flood Warning | IND | Lawrence, Martin | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.